Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 11, NWS Raleigh, NC

March 31, 20174 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Mar 31, 2017, 9:55 AM EDT for 4 counties in North Carolina. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2017, 9:55 AM EDT (13:55 UTC)
Expired
Mar 31, 2017, 11:00 AM EDT
In force
65 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Edgecombe County, NC, Sampson County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 60 km from the middle of the area, began a volume at 13:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 10:05 AM EDTTSTM WND DMG1 Nw Goldsboro, NCTREES BLOWN DOWN INSIDE CITY LIMITS.
Mar 31, 10:05 AM EDTTSTM WND DMG2 Nw Goldsboro, NCCOUNTY 911 REPORTS DOWNED TREES WITHIN CITY LIMITS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 1.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2017-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2017-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 283 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
177 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
283 m²/s²
0-3 km storm-relative helicity
335 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

646 
WUUS52 KRAH 311355
SVRRAH
NCC065-163-191-195-311500-
/O.NEW.KRAH.SV.W.0011.170331T1355Z-170331T1500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
955 AM EDT FRI MAR 31 2017

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Wayne County in central North Carolina...
  Northeastern Sampson County in central North Carolina...
  Edgecombe County in central North Carolina...
  Wilson County in central North Carolina...

* Until 1100 AM EDT

* At 954 AM EDT, severe thunderstorms were located along a line
  extending from near Rocky Mount to 6 miles northeast of Fremont to
  6 miles southwest of Mount Olive, moving northeast at 35 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect downed trees. 

* Locations impacted include...
  Rocky Mount, Goldsboro, Tarboro, Wilson, Mount Olive, Elm City,
  Fremont, Walnut Creek, Princeville and Sharpsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

Torrential rainfall is occurring with these storms. Do not drive 
your vehicle through areas where water covers the roadway.

&&

LAT...LON 3582 7735 3583 7739 3580 7747 3557 7782
      3543 7783 3538 7780 3518 7783 3515 7790
      3519 7802 3519 7816 3507 7816 3507 7830
      3534 7818 3535 7815 3541 7816 3582 7797
      3585 7788 3584 7784 3603 7775 3601 7741
TIME...MOT...LOC 1354Z 243DEG 29KT 3600 7778 3559 7788 3515 7818 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
811 
WWUS52 KRAH 311431
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
1031 AM EDT FRI MAR 31 2017

NCC163-311439-
/O.CAN.KRAH.SV.W.0011.000000T0000Z-170331T1500Z/
Sampson NC-
1031 AM EDT FRI MAR 31 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SAMPSON COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area.  Therefore the warning has been cancelled.

LAT...LON 3582 7735 3583 7739 3580 7747 3557 7782
      3543 7783 3538 7780 3518 7783 3515 7790
      3519 7802 3519 7816 3582 7797 3585 7788
      3584 7784 3603 7775 3601 7741
TIME...MOT...LOC 1429Z 243DEG 29KT 3612 7748 3571 7758 3527 7789 

$$

NCC065-191-195-311500-
/O.CON.KRAH.SV.W.0011.000000T0000Z-170331T1500Z/
Wayne NC-Edgecombe NC-Wilson NC-
1031 AM EDT FRI MAR 31 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT
FOR WAYNE...EDGECOMBE AND WILSON COUNTIES...

At 1029 AM EDT, severe thunderstorms were located along a line
extending from near Scotland Neck to 8 miles north of Farmville to
near Walnut Creek, moving northeast at 35 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect downed trees. 

Locations impacted include...
Rocky Mount, Goldsboro, Tarboro, Wilson, Mount Olive, Elm City,
Fremont, Walnut Creek, Princeville and Sharpsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

Torrential rainfall is occurring with these storms. Do not drive 
your vehicle through areas where water covers the roadway.

&&

LAT...LON 3582 7735 3583 7739 3580 7747 3557 7782
      3543 7783 3538 7780 3518 7783 3515 7790
      3519 7802 3519 7816 3582 7797 3585 7788
      3584 7784 3603 7775 3601 7741
TIME...MOT...LOC 1429Z 243DEG 29KT 3612 7748 3571 7758 3527 7789 

HAIL...<.75IN
WIND...60MPH
 
$$
640 
WWUS52 KRAH 311453
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
1053 AM EDT FRI MAR 31 2017

NCC065-191-195-311502-
/O.EXP.KRAH.SV.W.0011.000000T0000Z-170331T1500Z/
Wayne NC-Edgecombe NC-Wilson NC-
1053 AM EDT FRI MAR 31 2017

...THE SEVERE THUNDERSTORM WARNING FOR WAYNE...EDGECOMBE AND WILSON
COUNTIES WILL EXPIRE AT 1100 AM EDT...
    
The storms which prompted the warning have weakened below severe 
limits, and have mostly exited the warned area. Therefore the 
warning will be allowed to expire.  However heavy rain is still 
possible with thunderstorms this morning.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.

LAT...LON 3582 7735 3583 7739 3580 7747 3557 7782
      3543 7783 3538 7780 3518 7783 3515 7790
      3519 7802 3519 7816 3582 7797 3585 7788
      3584 7784 3603 7775 3601 7741
TIME...MOT...LOC 1452Z 243DEG 29KT 3620 7728 3579 7739 3535 7770 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 7:16 AM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Mar 31, 7:16 AM EDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
716 AM EDT Fri Mar 31 2017

.SYNOPSIS...
A warm front will lift north through the area this morning. A cold
front will sweep east across the area this afternoon and evening.
High pressure will build into the Mid-Atlantic and Southeast through
the weekend. A storm system will develop across the lower
Mississippi Valley on Monday and push into the Mid-Atlantic on
Tuesday.
&&

.NEAR TERM /THROUGH TONIGHT/...
As of 325 AM Friday...

Convection is right on the doorstep as a disturbance running through
western NC will push into the triad over the next hour or so. At
this time convection has remained sub-severe but several
environmental conditions are in place to support severe wx going
into the morning hours. Initially low-level shear and helicity is
high as southeasterly winds at the surface quickly veer to
southwesterly in the lowest 2 km. This is producing helicity values
of over 300 m2/s2 off of RAP model soundings in the Triad this
morning. Therefore will be on the lookout for some rotation with
this mornings convection. The problem is that much of that helicity
will most likely not be realized given stable conditions in the
lowest levels of the atmosphere. The end result is likely elevated
convection as there is some instability above 8 kft. Deeply
saturated soundings indicate that moderate to heavy rain is likely
with this convection but orientation more perpendicular to the mean
flow and a fairly fast progression indicate that flash flooding is
not highly likely in this scenario. SPC indicates a slight risk for
severe storms across the southwest Piedmont with damaging winds the
most likely threat with a 5 percent chance for tornadoes as a
secondary threat.

As the morning continues this first wave of convection will work its
way eastward through the CWA and eventually move off to the east.
Timing should be about 10z for the Triangle and 12Z for the I-95
corridor before exiting a couple hours later. Then expect a lull in
precipitation before the main cold front comes through later in the
afternoon/early evening as the upper low gets closer to the area and
a stronger dynamic push from a mid-level jet fires off another round
of convection late in the day. By this time, the focus for severe wx
will shift to the eastern half of the CWA as a slight risk from SPC
will be in place from the Triangle eastward. Again damaging winds
will be the most likely threat. The flavor of convection from short
term models is that there should be less coverage, given drier air
beginning to filter in but what convection we do have could be
fairly vigorous. This secondary line should exit to the east by 00z.
After that time expect dewpoints and temperatures to begin to drop
as the cooler airmass filters in. For temperatures expect the lull
in precipitation this afternoon to produce some breaks in the clouds
and allow temperatures to reach the 70s with low 70s in the NW
Piedmont to upper 70s in the southeast. By early Saturday morning
temperatures should fall off ten degrees or so from this mornings
lows, bottoming out in the lower 50s.

&&

.SHORT TERM /SATURDAY AND SATURDAY NIGHT/...
As of 325 AM Friday...

The upper trough axis will be pushing off the coast on Saturday
morning with rising heights in a fast northwest flow following on
Saturday and Saturday night. large scale subsidence and a much
drier air mass should result in mainly clear skies during the
period with perhaps some flat cumulus Saturday afternoon and
possibly a few wisps of cirrus. Guidance is trending slightly
cooler but still supports highs near 70 in the Triad with lower
to mid 70s elsewhere with overnight lows in the mid 40s to
around 50. -Blaes

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
As of 1205 AM Friday...

Medium range models in good agreement at the onset of the long
term with a s/w ridge and attendant sfc ridge over central NC
Sunday which drifts offshore late Sunday. A strong deep upper
level low over the southern Plains will lift newd into the TN
Valley Monday night. Deep sw flow ahead of this system will
funnel a very moist air mass into central NC. The abundant
moisture coupled with lift aloft from increasing divergence will
lead to increasing chances for showers and a few thunderstorms
late Monday into Monday night. The upper trough will cross
central NC Tuesday, likely maintaining a threat for a few
showers and storms.

Forecast confidence below average by mid week as medium range
guidance offer varying solutions with the GFS flatter and faster
with a northern stream s/w while the ECMWF slower and sharper. Truth
is likely somewhere in between which would suggest improving weather
parameters Tuesday night into Wednesday, with another threat for
showers late Thursday.

Temperatures through the period expected to remain mild, averaging
near to slightly above normal.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
As of 715 AM Friday...

24 Hour TAF Period: Widespread shower and thunderstorm activity will
continue for much of the morning with MVFR ceilings and visbys in
the lighter rain and IFR/LIFR in the heavier showers. So far this
morning nothing has approached severe criteria but a few heavier and
none of the TAF sites are under any imminent severe threat at this
time. Rain will begin to taper off from west to east after 16z or so
and then some improvement in conditions and possibly all the way
back to VFR before another round of showers and storms develops
later in the afternoon around 19z in the Triad and closer to 21z at
KRDU and a little later for KRWI. Severe wx is possible with the
afternoon storms especially at eastern TAF sites with damaging winds
the most likely threat. All rain will exit to the east after 00z
Saturday and conditions will improve to VFR between 6 and 9z and
remain there through the remainder of the TAF period.

Long term: The next low pressure system will move through the area
Monday night through Tuesday bringing a chance for adverse aviation
conditions. A third system will move across the area towards the end
of next week.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

$$ SYNOPSIS...BLAES
NEAR TERM...ELLIS
SHORT TERM...BLAES
LONG TERM...WSS
AVIATION...ELLIS
Hazardous weather outlook, Mar 31, 3:47 AM EDT, 6 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
347 AM EDT Fri Mar 31 2017

NCZ007>011-021>028-038>043-073>078-083>086-088-089-010800-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
347 AM EDT Fri Mar 31 2017

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and Tonight.

Widespread showers and thunderstorms are expected this morning. A
few of these storms could be strong to severe, with a risk of
damaging winds and perhaps an isolated tornado or two. The greatest
threat will be between 4 am and 11 am. Additional scattered storms
are expected this afternoon, and these will be capable of producing
strong straight line wind gusts in excess of 40 mph.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A powerful storm system will cross the area early next week,
bringing a risk of strong to possibly severe thunderstorms, mainly
Monday evening through early Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Special weather statement, Mar 31, 6:02 AM EDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Raleigh NC
602 AM EDT FRI MAR 31 2017

NCZ022-023-039-040-074>076-084-311100-
Guilford NC-Richmond NC-Lee NC-Chatham NC-Alamance NC-Randolph NC-
Moore NC-Montgomery NC-
602 AM EDT FRI MAR 31 2017

...An area of showers and strong thunderstorms will move northeast
across portions of southeastern Guilford...north central
Richmond...Lee...Chatham... southern Alamance...Randolph...Moore and
eastern Montgomery Counties Until 700 AM EDT...

At 559 AM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms near Seagrove, Steeds and Candor, moving
northeast at 50 mph.

Wind gusts up to 40 mph and some small hail will be possible with
this storm.

Locations impacted include...
Burlington, Sanford, Asheboro, Southern Pines, Randleman, Pittsboro,
Carthage, Siler City, North Carolina Zoo and Pinehurst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3607 7950 3592 7926 3588 7925 3587 7918
      3573 7896 3540 7908 3537 7912 3512 7949
      3511 7980 3551 7992 3586 7994
TIME...MOT...LOC 0959Z 224DEG 47KT 3552 7977

BLAES
Special weather statement, Mar 31, 8:10 AM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Raleigh NC
810 AM EDT FRI MAR 31 2017

NCZ007-008-023>025-040-311330-
Chatham-Durham-Alamance-Person-Granville-Orange-
810 AM EDT FRI MAR 31 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF northern
Chatham...Durham...Alamance...Person...Granville and Orange Counties
Until 930 AM EDT...

At 809 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS along a line extending from NEAR Roxboro
to 7 miles northwest of Carrboro to NEAR Siler City...AND MOVING
northeast AT 40 MPH.

Wind gusts up to 40 mph are expected WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
Durham...Chapel Hill...Burlington...Graham...Oxford...Roxboro...
Hillsborough...Creedmoor...Pittsboro and Siler City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.

&&

LAT...LON 3654 7848 3646 7851 3605 7856 3607 7875
      3603 7875 3601 7870 3598 7871 3592 7876
      3592 7881 3587 7883 3587 7891 3569 7898
      3567 7954 3598 7954 3624 7924 3624 7915
      3654 7914
TIME...MOT...LOC 1209Z 225DEG 43KT 3634 7901 3598 7920 3577 7943
Special weather statement, Mar 31, 8:16 AM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Raleigh NC
816 AM EDT FRI MAR 31 2017

NCZ021-022-038-039-311315-
Guilford-Forsyth-Randolph-Davidson-
816 AM EDT FRI MAR 31 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF Guilford...
Forsyth...Randolph and Davidson Counties Until 915 AM EDT...

At 816 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS along a line extending from Ayersville
to NEAR Mooresville...AND MOVING east AT 40 MPH.

Wind gusts up to 40 mph WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
Greensboro...Winston-Salem...High Point...Asheboro...Lexington...
Randleman...North Carolina Zoo...Thomasville...Kernersville and
Clemmons.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.

&&

LAT...LON 3611 8050 3614 8044 3626 8045 3624 7954
      3552 7956 3551 8018 3558 8021 3568 8033
      3572 8033 3574 8046 3579 8048 3584 8048
      3583 8046 3584 8039 3588 8042 3589 8037
      3601 8042 3606 8046 3604 8049 3608 8052
TIME...MOT...LOC 1216Z 266DEG 35KT 3650 8002 3563 8086
Special weather statement, Mar 31, 8:28 AM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
828 AM EDT Fri Mar 31 2017

NCZ009>011-026>028-041>043-077-078-085-086-088-089-311430-
VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-
HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF DABNEY, HENDERSON, NORLINA, WISE, AFTON,
WARRENTON, LAKE GASTON, ROANOKE RAPIDS, PILOT, INGLESIDE,
LOUISBURG, FRANKLINTON, NASHVILLE, AVENTON, RED OAK, SHARPSBURG,
SPRING HOPE, ROCKY MOUNT, RALEIGH, CARY, SMITHFIELD, CLAYTON,
FLOWERS, SELMA, BENSON, COATS CROSSROADS, NEW HOPE, WILSON, DUNN,
ANDERSON CREEK, TIMBERLAKE, DUNCAN, ERWIN, ANGIER, LILLINGTON,
GOLDSBORO, LAUREL HILL, LAURINBURG, ANTIOCH, ASHLEY HEIGHTS,
RAEFORD, ROCKFISH, SILVER CITY, FAYETTEVILLE, FORT BRAGG,
AND CLINTON
828 AM EDT Fri Mar 31 2017

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT MUCH OF THE
EASTERN TRIANGLE REGION, THE COASTAL PLAIN, AND THE I-95 CORRIDOR
THROUGH AT LEAST 9:30 AM...

At 825 AM EDT, NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER MUCH OF THE
REGION. LOCATIONS AFFECTED MAY INCLUDE WARRENTON, ROCKY MOUNT,
WILSON, CLAYTON, GOLDSBORO, DUNN, FAYETTEVILLE, CLINTON, RAEFORD,
LAURINBURG, AND SURROUNDING AREAS.

Wind gusts up to 50 mph WILL BE POSSIBLE WITH THESE
STORMS, WHICH MAY RESULT IN DOWNED TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT
OUTDOOR OBJECTS. SCATTERED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER IN A NEARBY BUILDING OR VEHICLE.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.

THESE STORMS MAY INTENSIFY, SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS
FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 6:02 AM EDTSpecial Weather StatementRAHChatham, Lee, Moore, Randolph58 min
Mar 31, 7:30 AM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke45 min
Mar 31, 8:10 AM EDTSpecial Weather StatementRAHAlamance, Chatham, Durham, Granville, Orange, Person80 min
Mar 31, 8:16 AM EDTSpecial Weather StatementRAHDavidson, Forsyth, Guilford, Randolph59 min
Mar 31, 12:22 PM EDTSpecial Weather StatementRAHVance23 min
Mar 31, 1:09 PM EDTSpecial Weather StatementRAHWarren36 min
Mar 31, 2:29 PM EDTSpecial Weather StatementRAHBladen16 min
Mar 31, 2:33 PM EDTSpecial Weather StatementRAHVance42 min
Mar 31, 3:20 PM EDTSpecial Weather StatementRAHWarren40 min
Mar 31, 4:05 PM EDTSpecial Weather StatementRAHGranville, Person55 min
Mar 31, 4:28 PM EDTSpecial Weather StatementRAHHalifax17 min
Mar 31, 4:48 PM EDTSpecial Weather StatementRAHWarren42 min
Mar 31, 4:51 PM EDTSevere Thunderstorm WarningRAHVance, Warren39 min
Mar 31, 5:19 PM EDTSpecial Weather StatementRAHHalifax26 min
Mar 31, 5:25 PM EDTSevere Thunderstorm WarningRAHHalifax20 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.